MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON
Model Number US1415064
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Failure to Advance (2524); Device-Device Incompatibility (2919); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the right common femoral artery, the guidewire was allegedly stuck and was difficult to insert.It was further reported the balloon and the guidewire were removed as one unit.Reportedly, the black substance near the distal marker was allegedly noted.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation as well as photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2024).
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter was returned for evaluation.No specific damage was noted to the device, and no evidence of any foreign substance was observed during the visual evaluation of the returned device.In the functional testing, the inner guide wire lumen was flushed and the in-house guide wire was able to be inserted through the catheter and removed without any issue.No other functional testing was performed.One photo was reviewed.The photo shows the balloon in a deflated condition, in which an unknown substance was observed within the inner guide wire lumen.No other specifics are noted on the device.Therefore, the investigation for the reported guide wire advancement failure is unconfirmed as the in-house guide wire was able to be inserted and advanced without any issue through the returned catheter during the functional testing.The investigation for the reported guide wire removal failure is also unconfirmed as the inserted in-house guide wire was removed from the returned catheter during the functional testing without any issue.However, the investigation for the reported unknown substance within the inner-guide wire lumen remains inconclusive as the provided photo for review shows an unknown substance within the inner guide wire lumen, but during the visual evaluation of the returned catheter, no evidence of an unknown substance was noted and the inner guide wire lumen was flushed without any issue to perform further functional testing for the other reported issues.A definitive root cause for the reported guide wire advancement failure, guide wire removal issue and reported unknown substance within the inner guide wire lumen could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2024), g3, h6 (method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right common femoral artery, the guidewire was allegedly stuck during insertion.It was further reported the balloon and the guidewire were removed as one unit.Reportedly, the black substance near the distal marker was allegedly noted.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 014
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15334421
Report Number2020394-2022-00703
Device Sequence Number7020591
Product Code PNO
UDI-Device Identifier00801741114021
UDI-Public(01)00801741114021
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS1415064
Device Catalogue NumberUS1415064
Device Lot NumberGFGQ3173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown